Log in
NRAS
23,344 members27,213 posts

Enbrel newbie

Hi all,

Took my 2nd 50mg injection of Enbrel 2 nights ago. Spent most of yesterday in bed, completely wiped out. Also had terrific bilateral knee and ankle pain through the day and night even with maloxicam and tylenol. Feeling a little better today but still fatigued. I'm wondering if this is Enbrel doing this? I've also reduced my methotrexate from 20mgs to 10mgs. Any feedback is greatly appreciated.

Thanks:)

Maddi

9 Replies
oldestnewest

Hi Maddie

Unlikely to be the Enbrel doing this. I imagine its just your disease wiping you out and the pain is active inflammation.

Give your drug a chance to work, it can take a while.

Mx

4 likes
Reply

Probably right on that one, thank you!

1 like
Reply

If you have reduced your MTHX that could be the cause of your knee and ankle flare.

Mx

4 likes
Reply

Hia,

Probably better o reduce MTX at a different point with docs green light. It's muddying the waters on how to gauge the Enbrel. I agree with both prev comments. Unlikely the Enbrel.

D

4 likes
Reply

Hi Maddi

I think you have had some good thoughts from others here. The biologics nurse or rheumy nurse are there if you need to talk through what is happening and whether it is ok.

Enbrel allowed me to get off all other DMRDs and steroids etc etc which had been causing terrible side effects. For me it was relatively slow to get working in comparison to others I have read about.

I had no side effects from injecting enbrel other than low DAS score!

Hope you have a better day today.

3 likes
Reply

Thanks @Birthdaygirl. I definitely feel better today. One of the reasons I want to get off the methotrexate is because I feel absolutely awful and wiped out for 2-3 days after taking it. I hope the Enbrel kicks in soon.

Have a good day!

1 like
Reply

Well I am glad you feel a bit brighter today. That’s good. I know some patients stay on MTX when they are injecting enbrel as doctors say it gives enbrel a boost so I would chat to your rheumy if the side effects from MTX continue and discuss your options. Hope the new addition to your medication works well for you. BG

1 like
Reply

I have been on Enbrel since 2008, I have never experienced the effects that you seem to be having. I am not taking Methotrexate though. I take Enbrel and Hydroxychloroquine. Without the Enbrel I cannot move at all.

Reply

I recently reduced my mtx from 20 to 10 as always made me feel crap bit worse since had gastric bypass and lost a lot of weight this year so they halved my dose to see if that helped. I still felt crap and my ra started to flare. I am also on rituxumab Infusions. Saw rheumy yesterday and they are going to change me to try lefluromide instead to try as already had some others that had made me bad. Just waiting for an app with nurse to get transferred over x

Reply

You may also like...